What to do???????

I'm really unsure about what I should do?! My hair has really been coming out for about 3-4 weeks! Everyday!!! I was taking levothyroxine but now my doctor has me taking 2 & a half liothyronine each a.m. My hair is still coming out SO badly. My mom thinks I should wait & see if this med helps the falling hair. This is the second month I've been on the liothyronine. I'm so worried & anxious about this; any thoughts or advice?!? Thanks much!!!! brenda

5 Replies

  • Without knowing how long you have been ill and how long you were taking levothyroxine plus what your resullts are for


    Free t4

    Free t3




    Vit d3

    Its very hard to help you resolve this

  • Especially the serum ferritin level. Low iron has been associated with hair loss.

  • Hello brohstadt,

    Poor you .You previously posted about hair loss 2 months ago and pubic hair loss four months ago. As you now medicating on only T3 you may find the following interesting.

    The Tired Thyroid website states ....

    ...[.. too much T3 simply overwhelms the hair follicles, in the same way that it causes damage to other parts of the body. Excess T3 causes bone loss and muscle wasting, so the same type of mechanism may be at work that causes hair loss too...]


    If you post results complete with ranges ( numbers in brackets) members will comment.

    Also are your nutrients and iron levels optimal?


  • Bhohstadt, what dose is 2.5 T3 and have you had an FT3 test since starting it? I had increased hair loss when my FT3 was over range.

  • I heard lack of Iodine can cause hairloss. Dr Brownstein has lots to say on iodine

You may also like...